MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS RF WIRE; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS RF WIRE; CATHETER, SEPTOSTOMY
Model Number VXW-35-230-P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 06/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As baylis medical devices were reported to be among the devices used in the procedure, baylis medical has decided to submit this report.Device malfunction is not suspected.A dhr review has been completed for the lot in question and all devices in the lot met relevant requirements prior to release.
 
Event or Problem Description
A case of an aortic perforation leading to a procedural abortion during a left atrial appendage closure (laac) procedure was reported where the baylis medical versacross rf wire (rf wire) was used for the initial transseptal puncture of the procedure.The patient's atrial septum was noted to be hyper elastic on transesophageal echocardiogram (tee).The rf wire was positioned on the septum.The rf wire crossed the septum and was noted to be advanced in the aorta on tee.The rf wire was retracted into the right atrium.A pigtail catheter was introduced into the aorta.Contrast was administered, and a puncture to the aorta was confirmed.The laac procedure was aborted.The patient was stable and underwent computed tomography imaging.Minimal pericardial effusion was noted.The aortic perforation was reported to heal as the patient continued to remain in stable condition 12 hours later.As a baylis medical device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.

Brand Name
VERSACROSS RF WIRE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, quebec H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
2775 matheson blvd. east
mississauga, ontario L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
meghal khakhar
2775 matheson blvd. east
mississauga, ontario L4W 4-P7
CA   L4W 4P7
MDR Report Key14957870
Report Number3019751610-2022-00011
Device Sequence Number6953245
Product Code DXF
UDI-Device Identifier00685447003311
UDI-Public(01)00685447003311(17)250119(10)VXFC180122
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2025
Device Model NumberVXW-35-230-P
Device Lot NumberVXFC180122
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Initial Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization;
Patient SexUnknown